Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 271, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 13, 2019, 12:23 AM CDT for Vernon County, Missouri; Bourbon County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2019, 12:23 AM CDT (05:23 UTC)
- Expired
- Aug 13, 2019, 1:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 108 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2282 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.6
The text
As transmitted.
335 WUUS53 KSGF 130523 SVRSGF KSC011-MOC217-130615- /O.NEW.KSGF.SV.W.0271.190813T0523Z-190813T0615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Springfield MO 1223 AM CDT Tue Aug 13 2019 The National Weather Service in Springfield has issued a * Severe Thunderstorm Warning for... Southeastern Bourbon County in southeastern Kansas... Vernon County in west central Missouri... * Until 115 AM CDT. * At 1223 AM CDT, a severe thunderstorm was located near Nevada, moving east at 35 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Nevada... Fort Scott... Sheldon... Montevallo... Walker... Bronaugh... Moundville... Richards... Milo... Deerfield... Harwood... Stotesbury... Horton... Pawnee Station... Hammond... Garland... This includes Interstate 49 between mile markers 78 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3797 9471 3799 9406 3764 9408 3768 9486 TIME...MOT...LOC 0523Z 281DEG 31KT 3780 9441 HAIL...0.88IN WIND...60MPH $$ Schaumann
3 follow-up statements
574
WWUS53 KSGF 130540
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1240 AM CDT Tue Aug 13 2019
KSC011-130549-
/O.CAN.KSGF.SV.W.0271.000000T0000Z-190813T0615Z/
Bourbon KS-
1240 AM CDT Tue Aug 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOURBON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3796 9455 3795 9406 3764 9408 3767 9462
TIME...MOT...LOC 0539Z 275DEG 21KT 3778 9430
$$
MOC217-130615-
/O.CON.KSGF.SV.W.0271.000000T0000Z-190813T0615Z/
Vernon MO-
1240 AM CDT Tue Aug 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR VERNON COUNTY...
At 1239 AM CDT, a severe thunderstorm was located near Nevada, moving
east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Nevada... Sheldon...
Montevallo... Walker...
Bronaugh... Moundville...
Richards... Milo...
Deerfield...
This includes Interstate 49 between mile markers 78 and 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3796 9455 3795 9406 3764 9408 3767 9462
TIME...MOT...LOC 0539Z 275DEG 21KT 3778 9430
HAIL...0.75IN
WIND...60MPH
$$
Schaumann002 WWUS53 KSGF 130600 SVSSGF Severe Weather Statement National Weather Service Springfield MO 100 AM CDT Tue Aug 13 2019 MOC217-130615- /O.CON.KSGF.SV.W.0271.000000T0000Z-190813T0615Z/ Vernon MO- 100 AM CDT Tue Aug 13 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR SOUTHEASTERN VERNON COUNTY... At 100 AM CDT, a severe thunderstorm was located 9 miles south of El Dorado Springs, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Nevada... Sheldon... Montevallo... Walker... Milo... This includes Interstate 49 between mile markers 77 and 89. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3790 9430 3790 9406 3764 9408 3765 9434 TIME...MOT...LOC 0600Z 281DEG 31KT 3774 9407 HAIL...<.75IN WIND...60MPH $$ Schaumann
914
WWUS53 KSGF 130612
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
112 AM CDT Tue Aug 13 2019
MOC217-130622-
/O.EXP.KSGF.SV.W.0271.000000T0000Z-190813T0615Z/
Vernon MO-
112 AM CDT Tue Aug 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VERNON COUNTY
WILL EXPIRE AT 115 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3790 9430 3790 9406 3764 9408 3765 9434
TIME...MOT...LOC 0612Z 281DEG 31KT 3772 9397
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 12:18 AM CDT, 5 minutes earlier.
Area forecast discussion, Aug 13, 12:18 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1218 AM CDT Tue Aug 13 2019 ...Updated for 06Z Aviation Discussion... .SHORT TERM...(This evening through Tuesday) It was a hot and muggy day over extreme southeast Kansas and the Missouri Ozarks. Temperatures warmed into the 90s under mostly sunny skies. Dew points were in the mid 70s, creating heat index values ranging from 100 to 110 degrees. A Heat Advisory will remain in effect through early this evening. For tonight, as a frontal boundary sags through the Ozarks, showers and thunderstorms are expected to develop. Many locations will remain dry, however, a few of these storms could become marginally severe, with 60 mph wind gusts being the primary risk. Storms should exit the region Tuesday morning. Cooler and drier air will filter in, with highs in the middle and upper 80s tomorrow. A few locations across southern Missouri could reach 90 prior to the front getting all the way into Arkansas. .LONG TERM...(Wednesday through Monday) A drier continental airmass will be overhead across the Ozarks through most of the next several days. This will offer relief from the heat, although, we will still experience temps in the middle and upper 80s. Much lower dew points will make the air feel more comfortable. Precipitation chances through the upcoming weekend and into next work week looks pretty limited. Given the drier continental air and the lack of any forcing mechanisms, a mostly dry forecast is expected into next week. There is a signal for a possible overnight storm complex Friday morning and again on Saturday, however, those rain chances are very uncertain at this time. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1218 AM CDT Tue Aug 13 2019 A cold front was making its way towards the area, with scattered storms out ahead of it now entering western and central Missouri. This activity looks to impact the KJLN and KSGF taf sites between 08Z-12Z and covered this with a tempo group. Short term models indicate this activity may diminish before it makes it as far south as KBBG. Flight conditions through 12Z will mainly be VFR, although lower MVFR conditions are likely in and near the storms. Otherwise, rather quiet weather is expected after the front pushes through with light northwest winds and VFR flight conditions. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Raberding
Hazardous weather outlook, Aug 12, 9:20 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 920 PM CDT Mon Aug 12 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 920 PM CDT Mon Aug 12 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Warm and humid conditions will persist tonight with heat index values in the 90s this evening falling back into the 80s overnight. A cold front will bring the chance for showers and thunderstorms tonight. There is a limited risk for a few strong to marginally severe storms with this frontal passage. Thunderstorm wind gusts up to 60 mph will be the primary risk with the strongest storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few thunderstorms could be ongoing early Tuesday morning. Heat index values of 95 to 105 degrees are likely over far south central Missouri on Tuesday before the front moves through. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Aug 12, 11:20 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
1120 PM CDT Mon Aug 12 2019
MOZ056-130500-
Morgan MO-
1120 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL
MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm over
Otterville, or 11 miles east of Sedalia, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Syracuse... Florence...
LAT...LON 3868 9284 3860 9284 3848 9270 3849 9272
3858 9306 3869 9306
TIME...MOT...LOC 0420Z 291DEG 21KT 3873 9303
LindenbergSpecial weather statement, Aug 12, 11:54 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
1154 PM CDT Mon Aug 12 2019
KSZ073-097-MOZ066-130545-
Bourbon KS-Crawford KS-Vernon MO-
1154 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...NORTHEASTERN CRAWFORD
AND WESTERN VERNON COUNTIES UNTIL 1245 AM CDT...
At 1153 PM CDT, Doppler radar was tracking strong thunderstorms over
Bourbon County.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms as they push east.
Locations impacted include...
Nevada... Fort Scott...
Marmaton... Bronson...
Arcadia... Uniontown...
Bronaugh... Fulton...
Redfield... Hepler...
Moundville... Richards...
Mapleton... Deerfield...
Metz... Stotesbury...
Harding... Petersburg...
Porterville... Xenia...
This includes Interstate 49 between mile markers 96 and 106.
LAT...LON 3804 9507 3804 9461 3805 9461 3805 9430
3765 9442 3765 9461 3763 9462 3768 9509
TIME...MOT...LOC 0453Z 285DEG 54KT 3787 9499
LindenbergSpecial weather statement, Aug 12, 11:57 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Springfield MO
1157 PM CDT Mon Aug 12 2019
MOZ056-130545-
Morgan MO-
1157 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN COUNTY UNTIL
1245 AM CDT...
At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithton, or 7 miles southeast of Sedalia, moving southeast at 20
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Versailles... Stover...
Syracuse... Florence...
LAT...LON 3868 9293 3868 9284 3860 9284 3853 9275
3834 9285 3846 9307 3869 9306
TIME...MOT...LOC 0456Z 297DEG 19KT 3862 9315
LindenbergThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:20 PM CDT | Special Weather Statement | SGF | Morgan | 40 min |
| Aug 12, 11:57 PM CDT | Special Weather Statement | SGF | Morgan | 48 min |
| Aug 13, 12:45 AM CDT | Special Weather Statement | SGF | Benton, Morgan | 45 min |
| Aug 13, 12:58 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, St. Clair | 26 min |
| Aug 13, 1:21 AM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 54 min |
| Aug 13, 1:50 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 55 min |
| Aug 13, 2:25 AM CDT | Special Weather Statement | SGF | Camden | 20 min |
| Aug 13, 2:42 AM CDT | Special Weather Statement | SGF | Camden, Maries, Phelps, Pulaski | 48 min |
| Aug 13, 3:00 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Aug 13, 3:18 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps | 42 min |
| Aug 13, 3:43 AM CDT | Flash Flood Warning | SGF | Maries, Phelps, Pulaski | 5 hr |
| Aug 13, 8:34 AM CDT | River Flood Warning | SGF | Vernon | 28 hr |
| Aug 13, 4:27 PM CDT | River Flood Warning | SGF | Vernon | 60 hr |
| Aug 12, 11:13 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 47 min |
| Aug 12, 11:54 PM CDT | Special Weather Statement | SGF | Bourbon | 51 min |
| Aug 13, 1:07 AM CDT | Areal Flood Advisory | SGF | Bourbon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.